Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 224, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 23, 2015, 7:56 PM CDT for Oregon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 23, 2015, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 192 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2501 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KSGF 240056
SVRSGF
MOC149-240145-
/O.NEW.KSGF.SV.W.0224.150724T0056Z-150724T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ALTON...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTON...COUCH AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9151 3664 9160 3673 9141 3650 9118
3649 9119 3649 9142
TIME...MOT...LOC 0056Z 329DEG 9KT 3660 9143
HAIL...1.25IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
509
WWUS53 KSGF 240123
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU JUL 23 2015
MOC149-240145-
/O.CON.KSGF.SV.W.0224.000000T0000Z-150724T0145Z/
OREGON MO-
823 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
OREGON COUNTY UNTIL 845 PM CDT...
AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL
OREGON COUNTY...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COUCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3660 9157 3666 9139 3649 9127 3649 9142
3649 9151
TIME...MOT...LOC 0123Z 329DEG 9KT 3653 9143
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN494
WWUS53 KSGF 240137
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT THU JUL 23 2015
MOC149-240147-
/O.EXP.KSGF.SV.W.0224.000000T0000Z-150724T0145Z/
OREGON MO-
837 PM CDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OREGON COUNTY
WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3660 9157 3666 9139 3649 9127 3649 9142
3649 9151
TIME...MOT...LOC 0137Z 329DEG 9KT 3650 9141
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:00 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 23, 7:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT Thu Jul 23 2015
.SHORT TERM...(This Evening through Friday)
Issued at 234 PM CDT THU JUL 23 2015
A warm and muggy afternoon is underway across the area today, with a
few remnant showers and thunderstorms across southern and south
central Missouri. Convection will continue to percolate over this
region for the remainder of the afternoon, though gradually rising
heights aloft and weak forcing for ascent will limit coverage.
Going into tonight, model guidance again depicts an area of
convection developing after midnight across far southern Missouri,
as a moderate low level jet lifts over a very theta-e rich
atmosphere. I don't think coverage will be all that high, but at
least scattered storms are possible over the southern portions of
the CWA late tonight and early tomorrow morning. With a very
tropical airmass remaining in place, very heavy rain will be
possible with any convection, and will maintain a mention of
localized flood potential in the HWO for tomorrow.
Anything that develops tomorrow morning should generally dissipate
by mid day. The only exception may be over the far eastern Ozarks,
where the presence of the frontal boundary could provide just
enough lift to get a few storms going through the afternoon hours.
Temperatures tomorrow will warm considerably over the western 1/2 or
so of the CWA, with mid to perhaps even upper 90 along and west of
I-49. With dewpoints in the mid 70s, a Heat Advisory will be issued
for areas roughly along and west of a Cassville to Springfield to
Warsaw line, where heat indices between 103 and 109 will be common
during the afternoon and early evening hours.
.LONG TERM...(Friday Night through Thursday)
Issued at 234 PM CDT THU JUL 23 2015
More of the same is then expected for the weekend, as low to mid 90s
temperatures overspread the entire forecast area. Combined with
dewpoints in the 70s, heat indices will generally be between 102 and
109 each day. An eventual expansion of the Heat Advisory across most
(if not all) of the CWA through the weekend appears increasingly
likely.
Much of the CWA will remain dry through the weekend, though
scattered convection will be possible across the northern and
eastern reaches of the forecast area, as convective complexes over
northern Missouri attempt to drop outflow into this area. I don't
think the chances are particularly good, but will carry chance PoPs
over this area to cover this possibility.
The upper level ridge will then continue to strengthen and establish
itself over the area going into next workweek, with highs each day
warming into the low to mid 90s. A few low end chances for
showers/thunderstorms will exist as weak fronts and/or outflow
boundaries attempt to impinge on the upper ridge, but for most it
should remain hot and dry.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 636 PM CDT THU JUL 23 2015
Patchy fog will again be possible across southern Missouri from
late tonight into early Friday morning. We are mainly expecting
MVFR visibilities with any fog. However, the UPS Fog Forecasting
Technique does indicate at least limited potential for IFR fog.
There will also be the potential for some late night thunderstorm
development across parts of southern Missouri. We feel that the
best chance for any thunderstorm activity would be near the
Arkansas border...including KBBG.
VFR conditions are then expected from mid-morning through Friday
afternoon with winds remaining light.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY from Noon to 9 PM CDT Friday FOR MOZ055-066>068-
077>079-088>090-093-094-101-102.
KS...HEAT ADVISORY from Noon to 9 PM CDT Friday FOR KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...SchaumannHazardous weather outlook, Jul 23, 4:09 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 409 PM CDT THU JUL 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 409 PM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FLOODING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON INTO THE MID EVENING HOURS...MAINLY EAST OF HIGHWAY 65. HEAT INDICES BETWEEN 95 AND 100 DEGREES WILL CONTINUE THROUGH SUNSET OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER SOUTHWESTERN MISSOURI. ALONG WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAIN WILL RESULT IN A LIMITED FLOODING RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 109 DEGREE RANGE ON FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT...MAINLY ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS FROM FRIDAY INTO EARLY NEXT WEEK THOUGH MUCH LOCATIONS SHOULD REMAIN DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Jul 23, 6:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU JUL 23 2015
MOZ106-240015-
OREGON MO-
644 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR OREGON COUNTY UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALTON...OR 14 MILES NORTHEAST OF THAYER...
MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALTON...COUCH...GREER...MYRTLE AND
WILDERNESS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3668 9156 3681 9144 3670 9112 3663 9112
3649 9123 3649 9127
TIME...MOT...LOC 2344Z 302DEG 9KT 3670 9141
SCHAUMANNLocal storm report, Jul 23, 7:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL ALTON 36.69N 91.40W
07/23/2015 E0.88 INCH OREGON MO PUBLIC
&&
HATCHSpecial weather statement, Jul 23, 7:51 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT THU JUL 23 2015
MOZ106-240115-
OREGON MO-
751 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OREGON COUNTY UNTIL
815 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF COUCH...OR 8 MILES NORTHEAST OF
THAYER...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALTON...COUCH AND MYRTLE.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3649 9151 3664 9160 3673 9141 3650 9118
3649 9119 3649 9142
TIME...MOT...LOC 0051Z 329DEG 9KT 3661 9144
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:12 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon | 3 hr |
| Jul 23, 7:51 PM CDT | Special Weather Statement | SGF | Oregon | 24 min |
| Jul 23, 11:24 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon | 12 hr |
| Jul 24, 4:48 AM CDT | Excessive Heat Warning | SGF | Barton, Jasper, Newton, Vernon | 16 hr |
| Jul 24, 3:27 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
| Jul 24, 6:09 PM CDT | Special Weather Statement | SGF | Morgan | 51 min |
| Jul 24, 6:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 50 min |
| Jul 24, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.